Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urology Topics
Question: Avodart with Saw Palmetto extract
|wld35 - Tue Apr 07, 2009 8:40 am||
I would like to know if it is inadvisable to take Saw Pametto with Avodart.
I am a 53 year old maie diagnosed with BPH in 2001 when I began taking doxasozin. My PSA score is 0.04, before beginning Flomas or Avodart. In December, my family doctor switch me to Flomax because I was having difficulty emptying again. After one month, Avodart 0.5mg was added, and after three months on Avodart, Flomax was tapered off. Currently, I have been on Avodart 3.5 months and have discontinued Flomax for two weeks. While I am wakened once every night to urinate, and often takes multiple trips esp after I get up in the morning, and sometimes the flow is week, the symptoms have improved.
I am interested in taking Saw Palmetto as a supplement to further improve prostate function and health on a long term basis, but am concerned that it might conflict with the Avodart.
|John Kenyon, CNA - Thu May 28, 2009 10:50 pm||
While saw palmetto is a "natural" supplement it can have some untoward side effects and there have been no clinical trials so its medical value is unknown. It's generally recommended not to use this along with other drugs for the same purpose, and it can interact with a number of medications, so I would strongly suggest discussing this with your doctor before using it at all. You seem to be doing fairly well with the "real" medication you're on right now, but your physician, who knows your personal history best, would be the one to discuss this with.
Hope this is helpful. Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.